Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 68, NWS Jackson, KY

July 14, 2015Knott County, Perry County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 14, 2015, 9:13 PM EDT for Knott County, Perry County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 9:13 PM EDT (01:13 UTC)
Expired
Jul 15, 2015, 12:15 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Knott County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 36 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 12:00 AM EDTFLASH FLOODBulan, KY476 IN PERRY COUNTY IS STILL CLOSED. THERE IS SEVERAL FEET OF WATER OVER THE ROAD NEAR BULAN. ALSO ANKLE DEEP MUD AND DEBRIS ACROSS THE ROAD IN SPOTS. JAKES BRANCH FIRE DEPARTMENT HAS ROAD CLOSED OFF. WATER IS NOW STARTING TO RECEED QUICKLY. NO MORE WATER RESC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 167 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WGUS53 KJKL 150113
FFWJKL
KYC119-193-150415-
/O.NEW.KJKL.FF.W.0068.150715T0113Z-150715T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
913 PM EDT TUE JUL 14 2015

...FLASH FLOOD EMERGENCY FOR DWARF...

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHWESTERN KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 1215 AM EDT

* AT 908 PM EDT...THE MEDIA REPORTED FLASH FLOODING ACROSS THE 
  WARNED AREA. BETWEEN ONE AND TWO INCHES OF RAIN HAS FALLEN OVER 
  THE WARNED AREA AND AN ADDITIONAL INCH OF RAINFALL IS POSSIBLE. 
  FLASH FLOODING IS OCCURRING AND COUNTY DISPATCH CONFIRMED WATER 
  RESCUES ARE IN PROGRESS. 

  THIS IS A FLASH FLOOD EMERGENCY FOR DWARF. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HAZARD...EMMALENA...DIABLOCK...BEARVILLE...RITCHIE...TALCUM...
  ANCO...TINA...FISTY...JEFF...WISCOAL...BULAN...ELIC...CARRIE...
  ARY...CORDIA AND DWARF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3740 8302 3725 8302 3719 8312 3723 8322
      3739 8322

$$

RAY
2 follow-up statements
567 
WGUS73 KJKL 150305
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1105 PM EDT TUE JUL 14 2015

KYC119-193-150415-
/O.CON.KJKL.FF.W.0068.000000T0000Z-150715T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY KY-KNOTT KY-
1105 PM EDT TUE JUL 14 2015

...THIS IS A FLASH FLOOD EMERGENCY FOR AREAS NEAR DWARF...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
NORTHEASTERN PERRY AND SOUTHWESTERN KNOTT COUNTIES...

AROUND 9 PM EDT...LOCAL MEDIA REPORTED ONGOING WATER RESCUES IN THE 
AREA OF DWARF DUE TO  FLASH FLOODING. ALTHOUGH HEAVY RAINS HAVE 
ENDED AS OF 11 PM EDT...HAZARDOUS FLOODING IS EXPECTED TO CONTINUE 
INTO THE NIGHT.

THIS IS A FLASH FLOOD EMERGENCY FOR AREAS NEAR DWARF. SEEK HIGHER 
GROUND NOW!

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAZARD...EMMALENA...DIABLOCK...BEARVILLE...RITCHIE...TALCUM...ANCO...
TINA...FISTY...JEFF...WISCOAL...BULAN...ELIC...CARRIE...ARY...CORDIA
AND DWARF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3740 8302 3725 8302 3719 8312 3723 8322
      3739 8322

$$

JMW
554 
WGUS73 KJKL 150422
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1222 AM EDT WED JUL 15 2015

KYC119-193-150430-
/O.EXP.KJKL.FF.W.0068.000000T0000Z-150715T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY KY-KNOTT KY-
1222 AM EDT WED JUL 15 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN PERRY AND SOUTHWESTERN
KNOTT COUNTIES HAS EXPIRED...

...FLASH FLOOD EMERGENCY FOR DWARF HAS EXPIRED...

FAST RISING FLOOD WATERS HAVE SUBSIDED...AND THE HEAVY RAIN HAS 
ENDED...HOWEVER ADDITIONAL RISES ALONG LARGER CREEKS AND STREAMS IS 
ONGOING AND AN AREAL FLOOD WARNING REMAINS IN EFFECT UNTIL 12:15 PM 
WEDNESDAY FOR THE ENTIRE AREA. 

LAT...LON 3740 8302 3725 8302 3719 8312 3723 8322
      3739 8322

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:08 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 14, 8:08 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
808 PM EDT TUE JUL 14 2015

.UPDATE...
ISSUED AT 615 PM EDT TUE JUL 14 2015

LINE OF RAIN AND THUNDERSTORMS HAS BEGUN IMPACTING OUR AREA OVER
THE PAST HALF AN HOUR WITH DAMAGING WINDS AND HEAVY RAIN. THIS
LINE IS MOVING OVER AN AREA THAT WAS HEAVILY IMPACTED YESTERDAY
AND OVERNIGHT LAST NIGHT SO FLASH FLOODING IS LIKELY...ALONG WITH
DAMAGING WINDS AND SOME HAIL. THAT BEING SAID...HAVE ADJUSTED POPS
TO TRY TO ACCOUNT FOR THE TIMING OF THE LINE PUSHING SEWD OVER THE
NEXT SEVERAL HOURS. ALSO FRESHENED UP TEMPS PER MOST RECENT OBS.
SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 301 PM EDT TUE JUL 14 2015

ASIDE FROM A FEW ONGOING HYDRO ISSUES...ALL IS CALM AROUND EASTERN
KENTUCKY AT THE MOMENT. BASED ON CURRENT RADAR TRENDS...THE NEXT
ROUND OF SHOWERS AND STORMS ARE EXPECTED TO ENTER THE NORTHERN
FRINGES OF OUR AREA AFTER 5 PM...AND THE FIRST WIDESPREAD SHOWERS
AND STORMS BETWEEN 630 AND 700 PM THIS EVENING. A LINE OF SHOWERS
AND STORMS IS CURRENTLY ADVANCING SOUTHWARD THROUGH OHIO AND
CENTRAL AND SOUTHEASTERN INDIANA. THIS ACTIVITY HAS FORMED IN
RESPONSE TO A SOUTHWARD MOVING UPPER LEVEL SHORT WAVE THAT IS
MOVING OUT OF THE EASTERN GREAT LAKES. BROKEN TO OVERCAST CLOUD
COVER WILL LIMIT CONVECTIVE INITIATION ACROSS EASTERN KENTUCKY FOR
THE NEXT COUPLE OF HOURS. HOWEVER...IT DOES APPEAR THAT THIS CLOUD
COVER WILL CONTINUE TO ERODE FROM THE NORTH AND WEST AS THE
AFTERNOON WEARS ON. ONCE THESE CLOUDS SCATTER OUT...WE WILL LIKELY
SEE ADDITIONAL SHOWERS AND STORMS DEVELOP IN ADVANCE OF THE
APPROACHING MCS. THERE SHOULD BE ENOUGH LIFT AND INSTABILITY IN
PLACE ACROSS THE AREA TO SUSTAIN THE APPROACHING STORMS...AND MAKE
THEM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE
WILL ALSO BE THE POSSIBILITY OF FLASH FLOODING WITH THIS CLUSTER
STORMS...AS MANY AREAS HAVE ALREADY EXPERIENCED HEAVY RAINFALL AND
FLOODING YESTERDAY...OVERNIGHT...AND TODAY.

TEMPERATURES TONIGHT ARE FORECAST TO DROP TO SLIGHTLY ABOVE NORMAL
VALUES...DUE TO THE LARGE AMOUNT OF MOISTURE IN THE AIR AND
ANTICIPATED WIDESPREAD CLOUD COVER. TEMPERATURES WEDNESDAY AND
WEDNESDAY NIGHT SHOULD BE SLIGHTLY BELOW NORMAL...ACCOUNTING FOR
FORECAST PRECIPITATION AND CLOUDS AND THE PASSAGE OF A FRONTAL
BOUNDARY.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 415 PM EDT TUE JUL 14 2015

THE MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT ALOFT THROUGH
THE BULK OF THE EXTENDED. THEY ALL DEPICT HEIGHTS RISING THROUGH
KENTUCKY TO END THE WORK WEEK IN THE WAKE OF A SHARP TROUGH THAT
WILL BE MOVING OFF THE EAST COAST THURSDAY MORNING. THE RIDGE THEN
BUILDS OVER THE CENTRAL GULF COAST STATES WHILE ANOTHER SHORTWAVE
RUNS EAST ON ITS NORTHERN FRINGES...RUNNING GENERALLY ALONG THE
OHIO RIVER LATER THURSDAY INTO FRIDAY MORNING. AFTER THIS MID
LEVEL WAVE PASSES...WE WILL SEE THE SOUTHERN RIDGE BUILD MORE
EFFECTIVELY INTO THE STATE HOWEVER...PROBABLY NOT TO THE EXTENT
NECESSARY TO SHUT DOWN CONVECTION...THOUGH. IT STILL APPEARS AS IF
THE TRAIN OF SHORTWAVES THAT HAVE SPAWNED THE ORGANIZED AND
DEADLY SYSTEMS OF THE PAST SEVERAL DAYS WILL MOVE FAR ENOUGH NORTH
OF THE CWA TO HAVE MUCH OF AN IMPACT THROUGH AT LEAST SUNDAY
MORNING. THIS WILL CHANGE BY MONDAY...THOUGH...AS ANOTHER STRONG
TROUGH SINKS OUT OF CANADA SWEEPING ITS WAY TOWARD THE OHIO
VALLEY WITH FALLING HEIGHTS AND MORE ENERGY PACKETS CROSSING THE
AREA. THE ECMWF IS STRONGER WITH THIS TROUGH FOR EARLY NEXT
WEEK THAN THE GFS...DIPPING IT WELL SOUTH INTO THE OHIO VALLEY.
GIVEN THE PRETTY GOOD MODEL AGREEMENT ALOFT THROUGH SUNDAY A
GENERAL MODEL CONSENSUS IS PREFERRED THROUGH THE WEEKEND FOLLOWED
BY A LEAN TOWARD THE ECMWF FOR MONDAY AND TUESDAY.

SENSIBLE WEATHER WILL SEE AN INCREASINGLY HOT AND HUMID SETUP FOR
EAST KENTUCKY LASTING INTO EARLY NEXT WEEK. SFC HIGH PRESSURE OVER
THE AREA WILL MAKE FOR A PLEASANT DAY ON THURSDAY WITH THE COLD
FRONT TO THE SOUTH. THE HEAT AND HUMIDITY RETURN ON FRIDAY AS THE
FRONT LIFTS BACK NORTH AND FADES OUT...THOUGH SOME ISOLATED
POCKETS OF LATE DAY CONVECTION CANNOT BE RULED OUT. FOR THE
WEEKEND...AIR MASS THUNDERSTORMS WILL BE POSSIBLE DURING THE HEAT
OF THE DAY EACH AFTERNOON INTO THE EARLY EVENING. IN ADDITION...
THE HEAT WILL BUILD WITH LOWER 90S A GOOD BET FOR MANY PLACES
BOTH SATURDAY AND SUNDAY. MONDAY WILL SEE THE APPROACH OF A COLD
FRONT AND A BETTER CHANCE FOR STORMS...STILL LARGELY DIURNALLY
DRIVEN...WHILE THE HEAT REMAINS WITH MORE LOW 90S ON TAP. THE
BETTER STORM CHANCES SHOULD ARRIVE ON TUESDAY ACCOMPANYING THAT
FRONT. LOOK FOR HEAT INDICES TO PEAK BETWEEN 95 AND 100 DEGREES
EACH AFTERNOON FROM FRIDAY THROUGH MONDAY.

THE CR GRID BLEND CAME IN REASONABLY WELL WITH THE MAJORITY OF
ANY ADJUSTMENTS MADE TO THE POP AND SKY GRIDS TO EMPHASIZE THE
DIURNAL CYCLE...AS WELL AS A LEAN TOWARD THE ECMWF SOLUTION
MONDAY AND TUESDAY. FOR TEMPERATURES...DID TOUCH THE LOWS A BIT
EACH NIGHT TO REPRESENT JUST MINOR TERRAIN EFFECTS GIVEN THIS
CONTINUING HIGH MOISTURE ENVIRONMENT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 808 PM EDT TUE JUL 14 2015

LINE OF RAIN AND STORMS CONTINUES TO PUSH SOUTHEASTWARD ACROSS
EASTERN KENTUCKY...PRODUCING STRONG WIND GUSTS AND TORRENTIAL
RAINFALL. AS THESE STORMS MOVE THROUGH THE REMAINDER OF THE TAF
SITES...EXPECT CONDITIONS TO DROP TO NEAR LIFR CONDITIONS WITH THE
HEAVIEST RAINFALL BUT THEN SHOULD IMPROVE TO MVFR VIS AS THE
STORMS MOVE OUT OF THE AREA. WITH MOST OF THE TAF SITES RECEIVING
RAINFALL TODAY...SOME AREAS OF PATCHY FOG ARE POSSIBLE TONIGHT SO
HAVE INCLUDED BR WITH MVFR/IFR VIS AT ALL TAF SITES TONIGHT.
TOMORROW...CONDITIONS WILL GRADUALLY IMPROVE BACK TO VFR BUT SOME
CLOUDS MAY LINGER THROUGH AT LEAST THE FIRST HALF OF THE DAY. HIGH
WIND GUSTS ARE ANTICIPATED WITH ANY STORM THIS EVENING BUT THEN
WILL CALM DOWN AND GENERALLY BE LIGHT AND VARIABLE THROUGH THE
REMAINDER OF THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...JVM
SHORT TERM...AR
LONG TERM...GREIF
AVIATION...JVM
Hazardous weather outlook, Jul 14, 6:48 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
648 PM EDT TUE JUL 14 2015

KYZ044-050>052-058>060-068-069-104-106>115-118>120-160200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...
BOONEVILLE...HAZARD...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
648 PM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...A FEW OF WHICH MAY BE
SEVERE. THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING
WIND...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL THAT COULD
RESULT IN FLASH FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANY LINGERING THUNDERSTORMS SHOULD END ON WEDNESDAY. THUNDERSTORMS
WILL AGAIN BE A POSSIBILITY AT TIMES FROM FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLASH FLOODING...
LARGE HAIL...OR WIND DAMAGE THROUGH TONIGHT.

KYZ079-080-083>088-116-117-160200-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY-
LESLIE-
INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
MANCHESTER...HYDEN
648 PM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...A FEW OF WHICH MAY BE
SEVERE. THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING
WIND...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL THAT COULD
RESULT IN FLASH FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANY LINGERING THUNDERSTORMS SHOULD END ON WEDNESDAY. THUNDERSTORMS
WILL AGAIN BE A POSSIBILITY AT TIMES FROM FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLASH FLOODING...
LARGE HAIL...OR WIND DAMAGE THROUGH TONIGHT.

GREIF/AR/JP

In the hours before

Local storm report, Jul 14, 8:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
840 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     FLASH FLOOD      WEST LIBERTY            37.91N 83.27W
07/14/2015                   MORGAN             KY   PUBLIC

            WATER HAS SOURROUNDED HOUSE AND IS UP TO THE TOP OF THE
            STEPS AT THE FRONT DOOR.

&&

JMWIX
Local storm report, Jul 14, 8:42 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
842 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     TSTM WND DMG     7 SE LONDON             37.06N 83.99W
07/14/2015                   LAUREL             KY   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN.

&&

TBREWER
Local storm report, Jul 14, 8:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
857 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     FLOOD            SOMERSET                37.08N 84.61W
07/14/2015                   PULASKI            KY   TRAINED SPOTTER

            6 INCHES OR MORE OF WATER IS CURRENTLY FLOWING ACROSS
            EAST MOUNT VERNON STREET MAKING IT IMPASSABLE.

&&

JMWIX
Local storm report, Jul 14, 8:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
858 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      HAZEL GREEN             37.80N 83.42W
07/14/2015                   WOLFE              KY   PUBLIC

            WATER SURROUNDING HOMES ON HWY 1010.

&&

TBREWER
Local storm report, Jul 14, 9:01 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
901 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     MOREHEAD                38.19N 83.44W
07/14/2015                   ROWAN              KY   911 CALL CENTER

            MULTIPLE AREAS OF WIND DAMAGE ON 60 E IN MOREHEAD.
            MULTIPLE TREES DOWN...UNDERPINNING BLOWN OUT FROM
            MULTIPLE TRAILERS...DAMAGE TO CARS...TOPS OF TREES BLOWN
            OFF AT LEAST 30 INCHES IN DIAMETER...TREE IS WRAPPED
            AROUND TELEPHONE POLE.

&&

JMWIX
Local storm report, Jul 14, 9:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
910 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     CANNEL CITY             37.79N 83.28W
07/14/2015                   MORGAN             KY   PUBLIC

            TREE FELL ON HOUSE.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:09 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Jackson, Knox, Laurel and 2 more51 min
Jul 14, 8:10 PM EDTFlash Flood Warning EmergencyJKLMagoffin3 hr
Jul 14, 8:18 PM EDTFlash Flood WarningJKLBell, Clay, Harlan, Jackson, Knox, Laurel and 2 more4 hr
Jul 14, 8:24 PM EDTSevere Thunderstorm WarningJKLClay, Harlan, Leslie, Letcher, Owsley, Perry54 min
Jul 14, 8:32 PM EDTSpecial Weather StatementJKLMcCreary, Pulaski, Wayne, Whitley58 min
Jul 14, 8:44 PM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more5 hr
Jul 14, 8:47 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more58 min
Jul 14, 8:54 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more51 min
Jul 14, 9:03 PM EDTFlash Flood WarningJKLBell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more4 hr
Jul 14, 9:14 PM EDTSpecial Weather StatementJKLClay, Jackson, Laurel, Leslie, Letcher, Perry and 1 more31 min
Jul 14, 9:50 PM EDTSpecial Weather StatementJKLBell, Harlan, Knox, Leslie, Letcher55 min
Jul 14, 9:54 PM EDTSpecial Weather StatementJKLMcCreary36 min
Jul 14, 10:33 PM EDTSpecial Weather StatementJKLWhitley27 min
Jul 14, 10:40 PM EDTRiver Flood WarningJKLKnox35 hr
Jul 14, 11:11 PM EDTRiver Flood WarningJKLEstill56 hr
Jul 14, 11:17 PM EDTRiver Flood WarningJKLLee43 hr
Jul 14, 11:49 PM EDTRiver Flood WarningJKLOwsley35 hr
Jul 14, 11:51 PM EDTRiver Flood AdvisoryJKLClay4 days
Jul 15, 12:05 AM EDTAreal Flood WarningJKLBath, Elliott, Floyd, Johnson, Magoffin, Martin and 3 more12 hr
Jul 15, 12:10 AM EDTAreal Flood WarningJKLBell, Breathitt, Clay, Estill, Harlan, Jackson and 7 more12 hr
Jul 15, 12:15 AM EDTAreal Flood WarningJKLBell, Clay, Harlan, Jackson, Knox, Laurel and 1 more12 hr
Jul 15, 12:19 AM EDTAreal Flood WarningJKLBath, Breathitt, Floyd, Knott, Letcher, Magoffin and 8 more12 hr
Jul 15, 12:44 AM EDTAreal Flood WarningJKLBell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more12 hr
Jul 15, 5:34 AM EDTRiver Flood AdvisoryJKLPerry19 hr
Jul 15, 7:30 AM EDTRiver Flood AdvisoryJKLBreathitt25 hr
Jul 15, 8:54 AM EDTRiver Flood AdvisoryJKLWhitley59 hr
Jul 15, 11:35 AM EDTRiver Flood WarningJKLWhitley52 hr
Jul 15, 11:51 AM EDTAreal Flood WarningJKLMagoffin16 hr
Jul 15, 12:02 PM EDTAreal Flood WarningJKLOwsley6 hr
Jul 15, 12:10 PM EDTAreal Flood WarningJKLKnox18 hr
Jul 15, 12:14 PM EDTAreal Flood WarningJKLBell6 hr

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.